MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 22G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 22G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of reby0507 showed no other similar product complaint(s) from this lot number.Device not received.
 
Event or Problem Description
It was reported that the needle was advanced into vein with ultrasound guidance.Wire advanced without difficulty, and then catheter advanced without difficulty.Once catheter fully advanced to skin, user allegedly noted difficulty removing casing from the back of the device.Reportedly, resistance was met upon retraction, so attempted to retract housing with catheter as one unit.User was apparently able to remove the housing, but noticed that catheter had allegedly sheared completely in half, close to the hub of the catheter.Tourniquet was immediately applied to arm, and physician notified.Upon further inspection, noted that remaining catheter could be observed in subcutaneous tissue, and was removed.Once removed, catheter allegedly looked visibly damaged.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 22ga x 8cm powerglide pro midline catheter assembly.Usage residues were observed throughout the sample.The catheter received separated from the assembly.The safety mechanism was engaged over the needle tip.The catheter was received in two segments which appeared to share a complete break near the molded joint.The distal catheter fragment exhibited abundant deformation.The guidewire exhibited curved shape memory.The weld tip was intact.Microscopic inspection of the catheter fracture surface revealed regions of glossy striations.The proximal fracture surface exhibited abundant deformation.Inspection of the guidewire revealed several displaced coils along much of the coil/core region.The needle bevel exhibited deformation and pitting along the proximal edge.The extensive catheter and guidewire deformation were consistent with attempted device insertion against resistance.The needle bevel damage was consistent with guidewire withdrawal against the needle.The catheter fracture features were consistent with catheter damage initiated by contact with a sharp instrument, such as the introducer needle bevel.Combined, these observations suggest that insertion was initially attempted against resistance and subsequently, the wire and catheter were both withdrawn against the needle bevel.The product ifu states ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿.
 
Event or Problem Description

Brand Name
PG PRO 22G 8CM BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8005035
Report Number3006260740-2018-03035
Device Sequence Number1190401
Product Code FOZ
UDI-Device Identifier00801741110542
UDI-Public(01)00801741110542
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF122080
Device Lot NumberREBY0507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Event Location Hospital
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;